I’ve been on testosterone replacement therapy for a little over a year now, and it’s working pretty well. I feel better than I have in a long time, I have put on muscle, and have more energy and vigor than I’ve had in 10 years.
There’s only one problem. I also have something called central serous retinopathy (CSR). Which means I have a tiny place in my eye where water shoots through my retina and slightly occludes my vision. It’s not life threatening but it does affect my vision dramatically in that eye. It occurs in men over 40 who are “Type-A” personalities.
The deal is, doctors don’t know what causes CSR and there is no cure. The good thing is, it comes and goes–usually. I typically have it for about three months and it goes away. Well, this time it came back and has been here for about a year.
It is similar to this, except I can see through the gray area, like looking through the bottom of a glass cup. It’s blurry. I don’t tend to notice it in real bright light.
There is a possible connection between testosterone and the CSR. It’s loose, but it’s the only thing I have changed in the past year and the doc wants me to stop taking the T shots for a few months to see if that will help it go down.
So today was my last shot for two months. I really don’t know what’s going to happen to me. I’m feeling great right now, but I have heard some serious bad stories about stopping the T. I am now a statistic.
So, in the interest of science, I am going to blog about this and see what happens when someone STOPS testosterone cold.
The half life on the T shot is about 21 days. So at that point my body will have none, and my testicles should start creating testosterone again. When I hit zero in my blood :-O.
So wish me luck. In two weeks I should see signs. I am going to continue my workout regiment and see if there are any losses or gains there as well.